MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Difficult to Insert (1316); Premature Activation (1484); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that premature stent deployment occurred.A 8x40x130 innova self expanding stent was selected for an aortic runoff procedure in the iliac and superficial femoral artery (sfa).The stent system was being loaded into the introducer sheath when resistance was encountered.The physician then withdrew the system and the stent started to deploy inside the sheath.The entire system was removed.The procedure was completed with another of the same device.There were no patient complications and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent system with the yellow thumbwheel protector still in the manufactured position.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone.The stent was completely outside of the middle sheath.The stent was measured, and it is approximately 40mm long.The middle sheath is no longer sitting on top of the proximal end of the tip.Microscopic examination revealed no additional damages.There was some clear residue on and in the device.The guide catheter used in the procedure was not returned with the device so a test guide catheter was used for functional testing.Per product specification, the device was advanced into a 6f test guide catheter and was unable to pass through.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8755196
Report Number2134265-2019-07424
Device Sequence Number1999071
Product Code NIP
UDI-Device Identifier08714729874171
UDI-Public08714729874171
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0021432467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR